MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X1-1/2 RB; SYRINGE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X1-1/2 RB; SYRINGE
Catalog Number 305767
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the bd needle eclipse 25x1-1/2 rb needle was clogged / blocked the following information was provided by the initial reporter: it was reported by customer that when injecting a patient's foot/heel needle (25g x 1.5 inch) would not inject medication (depo medrol and lidocaine).She attempted to readjust the needle and pull the plunger back several times, but medication would not deliver.Needle withdrawn intact.New needle applied and injection given.Resistance still presents with injection, but able to complete injection.Both needles from the same lot#1274891 bd eclipse.Verbatim: rcc received a complaint via email.Email(s) attached.Account name: (b)(6) hospital.Gpoid: h004458.Coid: a1610.Contract number: 687.Manufacturer: bd medical.Dear vendor, please review and provide a response to the product quality issue reported.Please contact the facility directly for details, sample collection and resolution.When the investigation has completed, please provide healthtrust with a copy of the final letter in order to close out the ticket in the healthtrust database.I will follow up with you for a status update in a couple of weeks.Facility contact:(b)(6).Department: materials management.Email: (b)(6).Product description: needle safety 25ga 1.5in orange metal hypodermic regular bevel bd eclipse sterile latex free disposable origin of the issue: nursing.Detail: injecting a patient's foot/heel when needle (25g x 1.5 inch) would not inject medication (depo medrol and lidocaine).She attempted to readjust the needle and pull the plunger back several times, but medication would not deliver.Needle withdrawn intact.New needle applied and injection given.Resistance still present with injection, but able to complete injection.Both needles from the same lot#1274891 bd eclipse.Number of occurrences: 1.0.Sample available: true.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 305767 , batch number#: 1274891.It was reported by customer that when injecting a patient's foot/heel needle (25g x 1.5 inch) would not inject medication (depo medrol and lidocaine).She attempted to readjust the needle and pull the plunger back several times, but medication would not deliver.Needle withdrawn intact.New needle applied and injection given.Resistance still presents with injection, but able to complete injection.Both needles from the same lot#1274891 bd eclipse.Verbatim#: rcc received a complaint via email.Email(s) attached.Please review and provide a response to the product quality issue reported.Please contact the facility directly for details, sample collection and resolution.When the investigation has completed, please provide healthtrust with a copy of the final letter in order to close out the ticket in the healthtrust database.I will follow up with you for a status update in a couple of weeks.Product catalog number: 305767.Product description: needle safety 25ga 1.5in orange metal hypodermic regular bevel bd eclipse sterile latex free disposable.Origin of the issue: nursing.Detail: injecting a patient's foot/heel when needle (25g x 1.5 inch) would not inject medication (depo medrol and lidocaine).She attempted to readjust the needle and pull the plunger back several times, but medication would not deliver.Needle withdrawn intact.New needle applied and injection given.Resistance still present with injection, but able to complete injection.Both needles from the same lot#1274891 bd eclipse.Number of occurrences: 1.0.Sample available: true.Lot number: 1274891 bd eclipse.Reply: · what is the date of event? 02-12-2024.· please share the material & lot number.Part #305767, lot#1274891.· describe any patient harm, injury, complication or negative outcome that occurred because of the event.None.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on clogged needle at the qa outgoing inspection and visual inspection on clogged needle at the assembly in-process inspection.Actual root cause could not be determined as sample returned pass the visual inspection on clogged needle.

Brand Name
BD NEEDLE ECLIPSE 25X1-1/2 RB
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18941303
Report Number2243072-2024-00307
Device Sequence Number8381178
Product Code FMI
UDI-Device Identifier30382903057673
UDI-Public(01)30382903057673
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number305767
Device Lot Number1274891
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown